Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 18, 2021, 10:24 PM CDT. It took effect at Apr 19, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 10:24 PM CDT (03:24 UTC)
- In effect from
- Apr 19, 2021, 1:00 PM CDT
- Expired
- Apr 19, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
301 WHUS73 KDLH 190324 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1024 PM CDT Sun Apr 18 2021 LSZ140-191530- /O.UPG.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ /O.NEW.KDLH.GL.W.0004.210419T0324Z-210419T1500Z/ /O.NEW.KDLH.SC.Y.0023.210419T1500Z-210420T0000Z/ Grand Portage to Grand Marais MN- 1024 PM CDT Sun Apr 18 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...For the Gale Warning, north winds 15 to 25 kt with gusts up to 40 kt and waves 1 to 3 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Gale Warning, until 10 AM CDT Monday. For the Small Craft Advisory, from 10 AM to 7 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ143>145-191500- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210419T1500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 1024 PM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...Northwest winds around 15 kt with gusts up to 30 kt. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-142-191530- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 1024 PM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-150-191530- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210419T1800Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1024 PM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 1 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
5 follow-up statements
107 WHUS73 KDLH 190900 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 400 AM CDT Mon Apr 19 2021 LSZ140-192100- /O.CON.KDLH.GL.W.0004.000000T0000Z-210419T1500Z/ /O.CON.KDLH.SC.Y.0023.210419T1500Z-210420T0000Z/ Grand Portage to Grand Marais MN- 400 AM CDT Mon Apr 19 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds 15 to 25 kt with gusts up to 40 kt and waves 1 to 3 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Gale Warning, until 10 AM CDT Monday. For the Small Craft Advisory, from 10 AM to 7 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ143>145-191500- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210419T1500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 400 AM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds around 15 kt with gusts up to 30 kt. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-142-192100- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 400 AM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-150-191800- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210419T1800Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 400 AM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 1 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
361 WHUS73 KDLH 191424 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 924 AM CDT Mon Apr 19 2021 LSZ141-142-200000- /O.UPG.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ /O.EXB.KDLH.GL.W.0004.000000T0000Z-210419T1800Z/ /O.EXB.KDLH.SC.Y.0023.210419T1800Z-210420T0000Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 924 AM CDT Mon Apr 19 2021 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gust to 35 kt. For the Small Craft Advisory, northwest wind 15 to 20 kt with gusts to 30 kt. Waves 1 to 3 feet. * WHERE...Grand Marais to Taconite Harbor MN and Taconite Harbor to Silver Bay Harbor MN. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ140-200000- /O.EXT.KDLH.GL.W.0004.000000T0000Z-210419T1800Z/ /O.EXT.KDLH.SC.Y.0023.210419T1800Z-210420T0000Z/ Grand Portage to Grand Marais MN- 924 AM CDT Mon Apr 19 2021 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 40 kt and waves 1 to 3 ft. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ143>145-191800- /O.EXT.KDLH.SC.Y.0022.000000T0000Z-210419T1800Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 924 AM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts to 30 kt. Waves 1 to 3 feet. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-150-191800- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210419T1800Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 924 AM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt and waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
697 WHUS73 KDLH 191751 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1251 PM CDT Mon Apr 19 2021 LSZ141-142-200000- /O.EXP.KDLH.GL.W.0004.000000T0000Z-210419T1800Z/ /O.CON.KDLH.SC.Y.0023.210419T1800Z-210420T0000Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 1251 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt and waves 1 to 3 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-200000- /O.EXP.KDLH.GL.W.0004.000000T0000Z-210419T1800Z/ /O.CON.KDLH.SC.Y.0023.210419T1800Z-210420T0000Z/ Grand Portage to Grand Marais MN- 1251 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-191900- /O.CAN.KDLH.SC.Y.0022.000000T0000Z-210419T1800Z/ Chequamegon Bay-Bayfield to Oak Point WI- 1251 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northwest winds with gusts to around 20 kts are expected the rest of the afternoon. $$ LSZ143>145-191900- /O.EXP.KDLH.SC.Y.0022.000000T0000Z-210419T1800Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 1251 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Northwest winds with gusts to around 20 kts are expected the rest of the afternoon. $$ LSZ146>148-150-200000- /O.EXT.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1251 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt and waves 1 to 3 ft, higher for the Outer Apostle Islands with waves of 3 to 6 feet. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
178 WHUS73 KDLH 192040 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 340 PM CDT Mon Apr 19 2021 LSZ141-142-200000- /O.CON.KDLH.SC.Y.0023.000000T0000Z-210420T0000Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 340 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt and waves 1 to 3 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146>148-150-200000- /O.CON.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 340 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt and waves 1 to 3 ft, higher for the Outer Apostle Islands with waves of 3 to 6 feet. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-200000- /O.CON.KDLH.SC.Y.0023.000000T0000Z-210420T0000Z/ Grand Portage to Grand Marais MN- 340 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ EAGLE/PA
535 WHUS73 KDLH 192348 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 648 PM CDT Mon Apr 19 2021 LSZ141-142-200100- /O.EXP.KDLH.SC.Y.0023.000000T0000Z-210420T0000Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 648 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and wave heights have decreased below Small Craft Advisory criteria. Therefore, the Small Craft Advisory will be allowed to expire. $$ LSZ146>148-150-200100- /O.EXP.KDLH.SC.Y.0022.000000T0000Z-210420T0000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 648 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and wave heights have decreased below Small Craft Advisory criteria. Therefore, the Small Craft Advisory will be allowed to expire. $$ LSZ140-200100- /O.EXP.KDLH.SC.Y.0023.000000T0000Z-210420T0000Z/ Grand Portage to Grand Marais MN- 648 PM CDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and wave heights have decreased below Small Craft Advisory criteria. Therefore, the Small Craft Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 6:52 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 18, 6:52 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
652 PM CDT Sun Apr 18 2021
.DISCUSSION...(This evening through Saturday)
Issued at 349 PM CDT Sun Apr 18 2021
A strong cold front will bring in much colder air for a few days
along with some rain and snow into tonight. The Arrowhead has the
best chance at seeing several inches of snow tonight with some
light accumulation also expected in the snowbelt of the South
Shore.
A strong cold front stretched from the near Ely into central
Minnesota into northern South Dakota this afternoon. Light rain
was occurring along and behind the front but does transition to
snow as observed at KINL. Forecast soundings show dry low layers
and the combination of cold air advection and wet-bulb effects
will cool boundary layer temperatures from west to east this
afternoon into the evening. There remains some substantial
differences among the models handling the low pressure system. The
ECMWF and Canadian are slower and a bit further south with the
low tonight which results in more QPF over far northeast Minnesota
including the Arrowhead. The rest of the models are mixed but
several of the higher resolution models do support some higher QPF
but not as much as the Canadian/ECMWF. We did trend toward some
higher QPF and based on forecast soundings, expect the rain to
transition to snow through the evening. We issued a Winter
Advisory for much of the Arrowhead this evening into the early
morning hours for 2 to 5 inches of snow. The HREF supports these
higher snowfall totals and is actually a bit more bullish. A
period of gusty winds will occur both ahead of the front and after
it's passage as winds turn out of the northwest. 850MB
temperatures will drop to -9C to -14C by 12Z Monday which will
cause lake effect snow to develop along portions of the South
Shore as well. We have snowfall along the South Shore tonight into
Monday morning of 1 to around 3 inches, with the higher amounts
most likely in northern Iron County. Overnight lows will drop
below freezing and any slushy snow or water on untreated roads
will freeze causing some slick spots.
Highs Monday will only be in the mid thirties to lower forties and
we increased cloud cover as cyclonic flow and the cold air support
more clouds and perhaps some flurries or light showers.
Lake effect snow chances will continue into Monday night along the
South Shore with some additional light snowfall expected.
We expect mainly dry conditions Tuesday into Thursday night with a
warming trend toward Thursday. Highs on Thursday will rebound into
the fifties and remain there into Friday. Another cold front and
area of low pressure will move through the region Friday night into
Saturday bringing a chance for light rain or perhaps some light
snow.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 652 PM CDT Sun Apr 18 2021
A cold front is passing through the region at this hour, located
in the vicinity of HYR. HYR will see a period of rain in the next
hour or two with some MVFR visibilities possible at times. MVFR
ceilings are expected at all terminals through the evening with
scattered showers of rain or snow possible. There is a possibility
that there may be some periods of VFR ceilings after midnight for
some terminals. Winds will be gusty from the northwest at all
terminals through the night. Gusts up to around 25 knots are
expected. Wind speeds will lighten up slightly Monday afternoon.
Diurnally-driven scattered snow showers may develop Monday
morning and last into the afternoon before a bit of drier air
moves in late-afternoon. Some MVFR visibilities may be possible
for brief periods.
&&
.MARINE...
Issued at 349 PM CDT Sun Apr 18 2021
A strong cold front will move across Lake Superior this evening
switching winds to north to northwest and causing them to increase.
Winds will increase to 15 to 25 knots with gusts of 30 to 35 knots.
The higher gusts are most likely from Little Marais to Grand Portage
late tonight. Waves will build as a result of the increasing winds
and be highest along portions of the South Shore. We continued the
Small Craft Advisories that were issued this morning. In addition to
the wind, an area of rain and snow will accompany the front. Much
colder temperatures will occur tonight into Tuesday with some lake
induced showers possible.
The wind and waves will gradually decrease Monday. Northerly winds
will continue Monday night but be around 15 knots or less for most
areas. A weaker pressure gradient will lead to even lighter winds
Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 27 39 24 39 / 60 10 0 10
INL 22 39 21 38 / 20 20 0 0
BRD 27 41 24 41 / 30 0 0 10
HYR 27 41 21 41 / 90 10 0 10
ASX 29 40 25 40 / 80 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Weather Advisory until 4 AM CDT Monday for MNZ012-021.
LS...Small Craft Advisory until 1 PM CDT Monday for LSZ121-146>148-
150.
Small Craft Advisory until 10 AM CDT Monday for LSZ143>145.
Small Craft Advisory until 7 PM CDT Monday for LSZ140>142.
&&
DISCUSSION...Melde
AVIATION...JDS
MARINE...MeldeHazardous weather outlook, Apr 18, 3:22 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 322 PM CDT Sun Apr 18 2021 MNZ010>012-018>021-025-026-033>038-191030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine- 322 PM CDT Sun Apr 18 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...This afternoon and Tonight A cold front will move across northern Minnesota tonight and will bring light rain and snow to the region. Snow accumulation of a dusting up to 2 inches is possible for most locations. Inland areas of the Arrowhead may pick up 2 to 5 inches of snow overnight. The greatest snow accumulation will be found on grassy areas and elevated roads. A Winter Weather Advisory is in effect for portions of the Arrowhead where the greatest snow accumulation is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements to the National Weather Service. WIZ001>004-006>009-191030- Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 322 PM CDT Sun Apr 18 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...This afternoon and Tonight Near-critical fire weather conditions continue over northwest Wisconsin into early evening due to very low relative humidity and breezy winds. Fires which start may spread easily until humidity rises and winds weaken. A cold front will move across northwest Wisconsin tonight and will bring light rain and snow overnight. Overnight snow accumulation of a dusting up to 2 inches is possible with the highest amounts in the high terrain of central Ashland and northern Iron counties. the greatest accumulation will be on grassy surfaces and elevated roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday Light snow will continue Monday morning in the northwest Wisconsin snowbelt area. An additional dusting up to an inch of snow is possible. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements to the National Weather Service. LSZ121-140>148-150-191030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 322 PM CDT Sun Apr 18 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight A strong cold front will advance southeastward across western Lake Superior this evening. Winds behind the front will veer northwest. Wind speeds will increase to 15 to 25 knots with gusts of 30 to 35 knots. Small Craft Advisories are in effect for the nearshore waters overnight. A few gale-force gusts are possible from Grand Portage to Grand Marais in the pre-dawn hours of Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong northwest winds will continue Monday over western Lake Superior and gradually weaken with time during the day. Small Craft Advisories are in effect. Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:24 PM CDT | Gale Warning | DLH | 15 hr | |
| Apr 19, 10:22 AM CDT | Wind Advisory | DLH | Cook | 3 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.